Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jun 30, 2006, 1:24 PM CDT for 14 counties in Florida. It took effect at Jul 1, 2006, 2:35 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 1:24 PM CDT (18:24 UTC)
- In effect from
- Jul 1, 2006, 2:35 AM CDT
- Expired
- Jul 1, 2006, 7:19 PM CDT
- In force
- 17 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1634 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 301824 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 224 PM EDT FRI JUN 30 2006 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/ TODAY FOR THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FOR SATURDAY AFTERNOON AND EARLY EVENING FOR THE INLAND COUNTIES OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION INDICES... FLZ007-009>011-013-016>019-026-029-010100- /O.UPG.KTAE.FW.A.0075.060701T1700Z-060702T0000Z/ /O.NEW.KTAE.FW.W.0092.060701T1900Z-060702T0000Z/ /O.CON.KTAE.FW.W.0091.000000T0000Z-060701T0100Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-LAFAYETTE- 124 PM CDT FRI JUN 30 2006 /224 PM EDT FRI JUN 30 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ012-014-015-027-028-034-010100- /O.CON.KTAE.FW.W.0091.000000T0000Z-060701T0100Z/ BAY-GULF-FRANKLIN-WAKULLA-TAYLOR-DIXIE- 124 PM CDT FRI JUN 30 2006 /224 PM EDT FRI JUN 30 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS82 KTAE 010053 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 853 PM EDT FRI JUN 30 2006 ...RED FLAG WARNING IS CANCELLED FOR THE FLORIDA BIG BEND AND PANHANDLE FOR FRIDAY AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY FOR PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE FOR LOW RELATIVE HUMIDITY... FLZ007-009>011-013-016>019-026-029-011230- /O.CAN.KTAE.FW.W.0091.000000T0000Z-060701T0100Z/ /O.CON.KTAE.FW.W.0092.060701T1900Z-060702T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-LAFAYETTE- 753 PM CDT FRI JUN 30 2006 /853 PM EDT FRI JUN 30 2006/ ...RED FLAG WARNING IS CANCELLED FOR THE FLORIDA BIG BEND AND PANHANDLE FOR FRIDAY AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY FOR PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY...FOR LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ012-014-015-027-028-034-010200- /O.CAN.KTAE.FW.W.0091.000000T0000Z-060701T0100Z/ BAY-GULF-FRANKLIN-WAKULLA-TAYLOR-DIXIE- 753 PM CDT FRI JUN 30 2006 /853 PM EDT FRI JUN 30 2006/ ...RED FLAG WARNING IS CANCELLED FOR THE FLORIDA BIG BEND AND PANHANDLE FOR FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR FRIDAY. $$ FOURNIER
000 WWUS82 KTAE 010735 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 AM EDT SAT JUL 1 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 9 PM EDT /8 PM CDT/ TODAY FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT THE IMMEDIATE COAST DUE TO LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT... FLZ012-027-028-034-020100- /O.EXB.KTAE.FW.W.0092.060701T1700Z-060702T0100Z/ BAY-WAKULLA-TAYLOR-DIXIE- 235 AM CDT SAT JUL 1 2006 /335 AM EDT SAT JUL 1 2006/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING FOR INLAND PORTIONS OF BAY...WAKULLA...TAYLOR AND DIXIE COUNTIES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>011-013-016>019-026-029-020100- /O.EXT.KTAE.FW.W.0092.060701T1700Z-060702T0100Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-LAFAYETTE- 235 AM CDT SAT JUL 1 2006 /335 AM EDT SAT JUL 1 2006/ ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING FOR THE FLORIDA PANHANDLE AND BIG BEND EXCEPT THE IMMEDIATE COAST... THE RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MCNATT
000 WWUS82 KTAE 020019 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 819 PM EDT SAT JUL 1 2006 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE... .HIGHER DEWPOINTS AS A RESULT OF THE INLAND PENETRATION OF THE SEABREEZE AND COOLER TEMPERATURES HAVE RESULTED IN RELATIVE HUMIDITIES RISING ABOVE CRITICAL VALUES THIS EVENING. THEREFORE THE RED FLAG WARNING FOR THE FLORIDA BIG BEND AND PANHANDLE AWAY FROM THE IMMEDIATE COAST HAS BEEN CANCELLED. FLZ007-009>013-016>019-026>029-034-020130- /O.CAN.KTAE.FW.W.0092.000000T0000Z-060702T0100Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 719 PM CDT SAT JUL 1 2006 /819 PM EDT SAT JUL 1 2006/ ...RED FLAG WARNING IS CANCELLED FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR THE FLORIDA BIG BEND AND PANHANDLE AWAY FROM THE IMMEDIATE COAST DUE TO RELATIVE HUMIDITIES RISING BACK ABOVE CRITICAL VALUES THIS EVENING. $$ BAM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 30, 8:05 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 30, 8:05 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 AM EDT FRI JUN 30 2006
.SYNOPSIS...
MORNING SURFACE ANALYSIS SHOWS VERY WEAK PRESSURE GRADIENT ACROSS
THE SE U.S. UPPER 50 DEWPOINTS STILL STICKING AROUND IN SOUTHERN AL
AND MS. THE REST OF THE SE HAS LOW TO MID 60S. OF COURSE...COASTAL
REGIONS AND DOWN PENINSULA HAVE DEWPOINTS ABOVE 70F. JUST SOME MINOR
VSBY RESTRICTIONS DUE TO FOG THIS MORNING. VISIBLE SATELLITE IMAGERY
SHOWS MOSTLY CLEAR SKIES ACROSS NORTH FL...AL AND GA. WV IMAGERY
DEPICTS DRY MIDLEVEL AIR ACROSS MUCH OF AL AND GA. RADAR SHOWS
SHOWERS AND A FEW THUNDERSTORMS HUGGING OUR COASTAL WATERS BOUNDARY
ABOUT 60NM OFFSHORE. MORNING TAE SOUNDING SHOWS THAT PW HAS DROPPED
SOME MORE TO 1.08IN.
&&
.UPDATE...EXPECTING HOT AND DRY CONDITIONS THIS AFTERNOON. THE MID
SHIFT CREW HAS SLIGHT CHANCE POPS IN FOR DIXIE COUNTY. I SEE NO
REASON TO REMOVE IT. LOOKING AT OUR SOUNDING WITH RESPECT TO
STABILITY...I USED A 68F DWPT AND 98F TEMP...AND CALCULATED A CAPE
AROUND 900J/KG. ALL THE DRY AIR WILL PROBABLY SUFFOCATE ANY
DEVELOPMENT. ANTICIPATE NO CHANGES TO THE ZONES.
&&
.MARINE...WINDS AND SEAS REMAIN LIGHT THROUGHOUT THE PERIOD WITH THE
EXCEPTION OF SLIGHT INCREASES OVER THE NEAR SHORE WATERS IN THE AFTN
ASSOCIATED WITH THE SEA-BREEZE. CURRENTLY 42039 HAS GUSTS TO 21 KTS
DUE TO SHOWERS NEARBY. IT APPEARS THAT I WILL HAVE TO ADD ISOLATED
SHOWERS AND THUNDERSTORMS TO THE CWF THIS MORNING.
&&
.AVIATION...WITH THE DRIER AIR FILTERING IN FROM THE NORTH...VSBYS
WERE MVFR OVER ALL AERODROMES OVER NIGHT WITH THE LOWEST VSBYS
EXTENDING FROM KTLH TO KVLD. KTLH IS CURRENTLY AT 3SM BR BUT SHOULD
CLEAR OUT WITHIN THE HOUR. KVLD DROPPED TO IFR CONDITIONS BEGINNING
AT 7Z THIS MORNING AND IS STILL IN THE SOUP WITH IFR CONDITIONS.
VFR CONDITIONS SHOULD APPEAR RAPIDLY BY 13Z EVERYWHERE EXCEPT VLD
WHICH WILL TAKE AN ADDITIONAL HOUR TO CLEAR OUT. VFR CONDITIONS ARE
EXPECTED FOR THE REMAINDER OF THE DAY WITH A SCATTERED HIGH BASED CU
FIELD EXPECTED BY AFTERNOON. NORTHEAST WINDS WILL VEER TO ONSHORE IN
THE SEA BREEZE BY MID AFTERNOON AT PFN AND LATE IN THE DAY AT TLH.
&&
.FIRE WEATHER...
EXPECTING TO MEET RED FLAG CRITERIA FOR ALL OUR FLORIDA COUNTIES
THIS AFTERNOON.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTN FOR ALL AREAS EXCEPT IMMEDIATE
COAST.
FIRE WEATHER WATCH SATURDAY AFTN FOR INLAND COUNTIES.
&&
PUBLIC/MARINE...WATSON
AVIATION/FIRE WEATHER...LANIERHazardous weather outlook, Jun 30, 3:14 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 414 AM EDT FRI JUN 30 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-010815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 314 AM CDT FRI JUN 30 2006 /414 AM EDT FRI JUN 30 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. DRY AIR HAS MOVED INTO THE AREA AND WILL LIMIT SHOWER AND THUNDERSTORM ACTIVITY TO THE EXTREME SOUTHEASTERN BIG BEND THIS AFTERNOON. TEMPERATURES WILL BE WARM HOWEVER...AND WILL APPROACH 100 DEGREES IN SOME LOCATIONS. LOW RELATIVE HUMIDITIES WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT MAY DEVELOP TODAY. A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE FLORIDA PANHANDLE AND BIG BEND THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AS WELL AS WARM TEMPERATURES. BY SUNDAY...SLIGHT RAIN CHANCES ENTER THE FORECAST...ALTHOUGH BETTER CHANCES WILL OCCUR THROUGHOUT THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCNATT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:35 AM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 4 more | 10 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.